Adverse Effects of Drugs II

Cardiovascular System


{"ops":[{"insert":"A 55-year-old woman is brought to the emergency department because of an overdose 3 hours ago. She took some of her own medications, but is unable to recall what they were. She has hypertension, ischemic heart disease, chronic back pain, anxiety, and depression. Current medications include acetaminophen, clonidine, amitryptiline, sertraline, amlodipine, metoprolol, ramipril, and aspirin. She is confused and sleepy. Her temperature is 37 \u00b0C (98.6 \u00b0F), pulse is 30\/min, respirations are 20\/min and blood pressure is 95\/50 mm Hg. Examination of the pupils shows miosis with minimal reactivity to light. An ECG shows sinus bradycardia. Which of the following medications is the most likely cause of her presentation?\n"}]}

Background

{"ops":[{"insert":"\n"}]}

(A)

Acetaminophen
{"ops":[{"insert":"\n"}]}

(B)

Amitriptyline
{"ops":[{"insert":"\n"}]}

(C)

Clonidine
{"ops":[{"insert":"\n"}]}

(D)

Metoprolol
{"ops":[{"insert":"\n"}]}

(E)

Sertraline
{"ops":[{"insert":"\n"}]}

References

{"ops":[{"insert":"SEGER DL, LODEN JK. Naloxone reversal of clonidine toxicity: dose, dose, dose. Clin Toxicol (Phila) [online] 2018 Oct, 56(10):873-879 [viewed 03 June 2019] Available from: http:\/\/www.ncbi.nlm.nih.gov\/pubmed\/29544366"},{"insert":"\n","attributes":{"list":"ordered"}},{"insert":"SEGER DONNA L.. Clonidine Toxicity Revisited. Journal of Toxicology: Clinical Toxicology [online] December, 40(2):145-155 [viewed 16 June 2019] Available from: doi:10.1081\/CLT-120004402"},{"insert":"\n","attributes":{"list":"ordered"}}]}

Want to continue playing?

Open your Clinical Odyssey account today.


Enjoy unlimited access to 600+ simulations.
Safely improve your skills, anytime and anywhere.
Get answers to your follow-up questions from practicing physicians.